Alert archive / Indiana / Small Craft Advisories in 2017
Small Craft Advisory 21, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Mar 17, 2017, 3:57 PM EDT. It took effect at Mar 18, 2017, 2:00 AM EDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2017, 3:57 PM EDT (19:57 UTC)
- In effect from
- Mar 18, 2017, 2:00 AM EDT
- Expired
- Mar 18, 2017, 11:00 PM EDT
- In force
- 21 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
063 WHUS73 KIWX 171957 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 357 PM EDT FRI MAR 17 2017 LMZ043-046-180400- /O.NEW.KIWX.SC.Y.0021.170318T0600Z-170319T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 357 PM EDT FRI MAR 17 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 11 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 11 PM EDT SATURDAY. * WINDS: WEST WIND BECOMING NORTHWEST 15 TO 25 KNOTS. GUSTS TO 30 KNOTS. * WAVES: 3 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
949 WHUS73 KIWX 180231 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1031 PM EDT FRI MAR 17 2017 LMZ043-046-181045- /O.CON.KIWX.SC.Y.0021.170318T0600Z-170319T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1031 PM EDT FRI MAR 17 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 PM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 PM EDT SATURDAY. * WINDS: WEST 15 TO 30 KNOTS OVERNIGHT VEERING NORTHWEST SATURDAY, THEN GRADUALLY DIMINISHING SATURDAY EVENING. * WAVES: 3 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
996 WHUS73 KIWX 180938 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 538 AM EDT SAT MAR 18 2017 LMZ043-046-181630- /O.CON.KIWX.SC.Y.0021.000000T0000Z-170319T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 538 AM EDT SAT MAR 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * WINDS: NORTHWEST 15 TO 30 KNOTS THROUGH THIS AFTERNOON THEN DIMINISHING THIS EVENING. * WAVES: 3 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
489 WHUS73 KIWX 182046 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 446 PM EDT SAT MAR 18 2017 LMZ043-046-190300- /O.CON.KIWX.SC.Y.0021.000000T0000Z-170319T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 446 PM EDT SAT MAR 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * WINDS: NORTH 10 TO 15 KNOTS. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
133 WHUS73 KIWX 190257 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1057 PM EDT SAT MAR 18 2017 LMZ043-046-190400- /O.EXP.KIWX.SC.Y.0021.000000T0000Z-170319T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1057 PM EDT SAT MAR 18 2017 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM EDT THIS EVENING. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Mar 17, 3:41 PM EDT, 16 minutes earlier.
Area forecast discussion, Mar 17, 3:41 PM EDT, 16 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 341 PM EDT Fri Mar 17 2017 .SYNOPSIS... Issued at 339 PM EDT Fri Mar 17 2017 Temperatures will continue to slowly rise above freezing and into the middle and upper 30s this afternoon. Areas of fog can be expected into this evening ahead of a cold front moving through tonight. A chance for light snow showers will exist into Saturday. Highs Saturday afternoon will top out in the upper 30s to lower 40s. High pressure will move back into the area Sunday resulting in dry weather with near normal temperatures. Rain is likely Monday as another cold front moves through with colder temperatures returning for the middle of next week. && .SHORT TERM...(This Evening through Saturday) Issued at 339 PM EDT Fri Mar 17 2017 While some slick spots will persist a bit longer, have cancelled the advisory as temps have generally reached or exceeded freezing. Last of the precip was exiting to the northeast with at least some clearing potential before cold front and next shortwave bring at least a chance for some rain/snow showers. Prior to the fronts arrival, increase in low level moisture will result in expanding fog into this evening before the front scours out the low level mstr. Have added mention through 3z with patchy drizzle. Lake enhancement will start overnight into Saturday morning. Delta T's won't be overly impressive (near 10 C) but combined with the synoptic features should see at least scattered rain/snow showers into Saturday morning. Chances should quickly diminish Saturday afternoon. && .LONG TERM...(Saturday Night through Friday) Issued at 339 PM EDT Fri Mar 17 2017 Moderating temperatures are expected into the first part of the next week ahead of the next system to bring a good chance for at least some shower activity. Sunday night into Monday a cold front will sweep through with at least 1 round of showers and maybe a few storms as limited instability arrives. Have left any thunder mention out for now. Highs Monday will reach into the 50s before the front passes with temps then back to more normal levels. Temperatures will fall back below normal for mid week before the next trough digs into the west and sends heights rising with potential for 60s by Friday along with increasing shower/storm chances. && .AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon) Issued at 132 PM EDT Fri Mar 17 2017 Icing potential has finally ended at terminals as near surface cold wedge remained firmly in place through the morning hours. Mainly drizzle this afternoon with IFR cigs and vis. Upstream IFR and LIFR extends into northern IL and southern WI. Hires guidance keeps these in place through this evening before dry slot upstream approaches. However...guidance showing cold front and wrap around clouds and moisture moving back in as this clearing approaches so did not try to time it into terminals. Rather sharp fast moving short wave passes through later tonight with some light snow showers possible in cold air advection immediately behind front. Modest lake enhancement being picked up by models suggesting scattered snow showers late tonight through mid day Saturday especially closer to lake and KSBN. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Lashley/Fisher SHORT TERM...Fisher LONG TERM...Fisher AVIATION...Lashley Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Mar 17, 5:49 AM EDT, 10 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 549 AM EDT Fri Mar 17 2017 INZ003>009-012-014-016>018-MIZ077>081-OHZ001-002-004-005-015-016-024- 025-181000- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Marshall-Kosciusko-Whitley-Allen IN-Berrien-Cass MI-St. Joseph MI- Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam- Van Wert-Allen OH- 549 AM EDT Fri Mar 17 2017 /449 AM CDT Fri Mar 17 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight A winter weather advisory is in effect for a mixture of snow, sleet and freezing rain this morning. For the latest information, see the winter weather product from our office. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. However, reports of snow or ice accumulations, as well as road conditions will be appreciated. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx INZ013-015-020-022>027-032>034-181000- Pulaski-Fulton IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams- Grant-Blackford-Jay- 549 AM EDT Fri Mar 17 2017 /449 AM CDT Fri Mar 17 2017/ This hazardous weather outlook is for portions of northern Indiana. .DAY ONE...Today and Tonight A light wintry mix may cause a brief period of travel issues this morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. However, reports of snow or ice accumulations, as well as road conditions will be appreciated. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-181000- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 549 AM EDT Fri Mar 17 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight Conditions hazardous to small craft are possible later today and tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Conditions hazardous to small craft are possible Saturday into Saturday evening. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
In the hours before
Local storm report, Mar 17, 1:08 PM EDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
108 PM EDT FRI MAR 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM SNOW NAPOLEON 41.40N 84.13W
03/17/2017 M5.0 INCH HENRY OH EMERGENCY MNGR
MEASURED BETWEEN 4.7 AND 5 INCHES.
&&
GHLocal storm report, Mar 17, 1:43 PM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
143 PM EDT FRI MAR 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM SNOW WAUSEON 41.55N 84.14W
03/17/2017 M3.0 INCH FULTON OH TRAINED SPOTTER
.
&&
GHLocal storm report, Mar 17, 1:51 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
151 PM EDT FRI MAR 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM SNOW BUTLER 41.43N 84.87W
03/17/2017 E3.0 INCH DE KALB IN PUBLIC
.
&&
LWFLocal storm report, Mar 17, 2:00 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
200 PM EDT FRI MAR 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM SNOW 2 N NORTH WEBSTER 41.36N 85.70W
03/17/2017 M1.0 INCH KOSCIUSKO IN OFFICIAL NWS OBS
STORM TOTAL.
&&
GHLocal storm report, Mar 17, 3:12 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTHERN INDIANA
312 PM EDT FRI MAR 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM SNOW WAUSEON 41.55N 84.14W
03/17/2017 M3.0 INCH FULTON OH TRAINED SPOTTER
.
0107 PM SNOW NAPOLEON 41.40N 84.13W
03/17/2017 M5.0 INCH HENRY OH EMERGENCY MNGR
MEASURED BETWEEN 4.7 AND 5 INCHES.
1233 PM SNOW NAPOLEON 41.40N 84.13W
03/17/2017 M4.0 INCH HENRY OH EMERGENCY MNGR
.
1224 PM SNOW MONTPELIER 41.59N 84.61W
03/17/2017 M2.5 INCH WILLIAMS OH TRAINED SPOTTER
.
1223 PM SNOW BRYAN 41.47N 84.55W
03/17/2017 M3.0 INCH WILLIAMS OH TRAINED SPOTTER
.
1206 PM SNOW NAPOLEON 41.39N 84.13W
03/17/2017 M3.5 INCH HENRY OH EMERGENCY MNGR
.
1158 AM SNOW DELTA 41.57N 84.00W
03/17/2017 E1.0 INCH FULTON OH PUBLIC
FROM SOCIAL MEDIA.
1156 AM SNOW OTTAWA 41.02N 84.04W
03/17/2017 M2.5 INCH PUTNAM OH TRAINED SPOTTER
.
1140 AM SNOW DEFIANCE 41.28N 84.36W
03/17/2017 M2.5 INCH DEFIANCE OH EMERGENCY MNGR
SNOW STILL FALLING.
1134 AM SNOW WAUSEON 41.55N 84.14W
03/17/2017 M1.5 INCH FULTON OH PUBLIC
STILL SNOWING.
1133 AM SNOW 1 ESE GALLUP 41.45N 84.13W
03/17/2017 M2.5 INCH HENRY OH EMERGENCY MNGR
.
1128 AM SNOW 1 SW GOLDEN LAKE 41.59N 85.08W
03/17/2017 M2.1 INCH STEUBEN IN TRAINED SPOTTER
.
1123 AM SNOW ORLAND 41.73N 85.17W
03/17/2017 M1.5 INCH STEUBEN IN TRAINED SPOTTER
.
1117 AM SNOW 2 E HAMILTON 41.53N 84.88W
03/17/2017 M1.7 INCH STEUBEN IN COCORAHS
STILL SNOWING.
1110 AM SNOW DEFIANCE 41.28N 84.36W
03/17/2017 E2.0 INCH DEFIANCE OH PUBLIC
2-3 INCHES WAS ESTIMATED.
1103 AM SNOW OTTAWA 41.02N 84.04W
03/17/2017 M1.0 INCH PUTNAM OH PUBLIC
.
1102 AM SNOW NAPOLEON 41.40N 84.13W
03/17/2017 M1.0 INCH HENRY OH EMERGENCY MNGR
.
1059 AM SNOW DOWAGIAC 41.98N 86.11W
03/17/2017 M0.2 INCH CASS MI PUBLIC
.
1026 AM SNOW LAGRANGE 41.64N 85.42W
03/17/2017 M1.5 INCH LAGRANGE IN BROADCAST MEDIA
SNOW FELL IN ABOUT 75 MINUTES.
1015 AM SNOW ANTWERP 41.18N 84.74W
03/17/2017 M1.0 INCH PAULDING OH PUBLIC
.
1014 AM SNOW LIMA 40.74N 84.11W
03/17/2017 E0.5 INCH ALLEN OH BROADCAST MEDIA
SLICK ROADS.
1009 AM SNOW VAN WERT 40.87N 84.58W
03/17/2017 M0.5 INCH VAN WERT OH EMERGENCY MNGR
SNOW CHANGING TO FREEZING DRIZZLE/SLEET.
1000 AM SNOW 2 N NORTH WEBSTER 41.36N 85.70W
03/17/2017 M1.0 INCH KOSCIUSKO IN OFFICIAL NWS OBS
STORM TOTAL.
0922 AM SNOW CONSTANTINE 41.84N 85.66W
03/17/2017 M1.0 INCH ST. JOSEPH MI TRAINED SPOTTER
0.10 WATER EQUIVALENT .
0910 AM SNOW LEESBURG 41.33N 85.85W
03/17/2017 E0.8 INCH KOSCIUSKO IN PUBLIC
ROUGHLY THREE QUARTERS OF AN INCH OF SNOW
AND SLEET. MINIMAL FREEZING RAIN GLAZING. .
0835 AM SNOW 2 N NORTH WEBSTER 41.36N 85.70W
03/17/2017 M0.6 INCH KOSCIUSKO IN OFFICIAL NWS OBS
QUICK 6 TENTHS OF AN INCH OF SNOW IN LESS
THAN A HALF HOUR AT THE NWS NORTHERN INDIANA
OFFICE.
0804 AM SLEET SODUS 42.04N 86.37W
03/17/2017 E0.1 INCH BERRIEN MI TRAINED SPOTTER
MIXTURE OF MAINLY SLEET AND FREEZING RAIN.
EIGHTH INCH OR SO OF ICE/SLEET ACCUMULATION
ON SURFACES. ROADS SLICK IN SPOTS.
&&
NWS NORTHERN INDIANA
IRIS SYSTEMLocal storm report, Mar 17, 3:34 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
334 PM EDT FRI MAR 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM SNOW 3 N FORT WAYNE 41.12N 85.14W
03/17/2017 M2.0 INCH ALLEN IN TRAINED SPOTTER
SNOW FROM THIS MORNING.
&&
GHNearby
Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.